ArticleCureus2025
Acute Generalized Exanthematous Pustulosis Following the Administration of Cephalexin: A Case Report and Review of the Literature.
Article in Cureus, 2025. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
2 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Acute generalized exanthematous pustulosis (AGEP) is a severe cutaneous reaction characterized by the sudden onset of numerous sterile, non-follicular pustules on an erythematous and edematous background, usually associated with fever. AGEP is commonly triggered by medications, including antibiotics, anticancer agents, and hydroxychloroquine, but infections and vaccinations, such as parvovirus B19 and COVID-19 vaccines, have also been implicated. We report a case of AGEP which developed two days after the administration of cephalexin. The pathological findings of subcorneal pustules and European Severe Cutaneous Adverse Reactions (EuroSCAR) score of 9 confirmed the diagnosis of AGEP. To date, only six cases of cephalexin-induced AGEP have been reported. Among these, five cases involved patients without underlying conditions, while one case occurred in a patient with pustular psoriasis undergoing treatment. Although all six cases were diagnosed based on clinical and histopathological findings, our case is the only one in which the EuroSCAR score has been used for definitive diagnosis. Interestingly, viral infections have been suggested as potential triggers for AGEP. In the present case, the patient had pre-existing cold symptoms before taking cephalexin, raising the possibility that a viral infection contributed to AGEP onset. Viral infections are known to induce CD4+ and CD8+ T-cell activation, which in combination with drug exposure may lead to excessive infiltration of inflammatory T-cells into the skin, resulting in increased production of cytokines such as interleukin (IL)-8 and IL-36. This mechanism could explain why AGEP may develop more readily in the presence of a viral infection. Further accumulation of cases and research is needed to clarify the underlying mechanisms.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.